Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Had headaches. Have pressure on head, eyes and squint a lot. MRI negative and high glucose. Suggest?

Nov 2013
User rating for this question
Answered by

Practicing since : 1994
Answered : 5287 Questions
I have suffered from headaches all my life.For the past 3 years they are different. Primrily, I have pressure around my head;my forehead seems to be pressing down on my eyes and I squint. I am not dizzy in the sense that the room isnt spinning but I feel I'm going to fall or collapse. I recently had a brain MRI which proved negative. My glucose is high and so I eat a lot of sugar free foods. Could sugar substitutes be the problem? Drs. have ruled out migraine and anxiety as I awaken in the morning with the pressure and headaches, I'm not anxious when I sleep.
Posted Tue, 18 Jun 2013 in Headache and Migraines
Answered by Dr. Sudhir Kumar 23 minutes later
Thank you for posting your query.

It is good to note that your MRI of brain is normal, which rules out any serious underlying brain disease.
Since migraine and anxiety have also been excluded, there are two likely causes for your headaches:

1. Amlopipine-related: Amlodipine leads to dilatation of blood vessels, including the brain blood vessels, which can give rise to vascular headaches. So, if this medicine can be replaced with another anti-hypertensive such as olmesartan or hydrochlorothiazide, it would help.

2. Related to sugar substitutes- this can be confirmed if you avoid sugar substitutes for a few weeks and see, if your headaches come down.

I hope it helps.
Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My blog:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor